Pistón story. Galicia.Spain

My name is Piston, I’m a middle-aged man who lives in a town in La Coruña.

Since 2005 I started taking benzodiazepines and other psychotropic drugs. In total, I have been taking psychiatric medications for 15 years.

I went to a psychiatrist’s office in 2005 and they diagnosed me with hypochondria and put me on treatment for 3 months.

In April 2008, I entered in a psychiatric unit in Santiago de Compostela, where I was treated with the antipsychotic antiretroazone (Geodon) 80 mg: 1,1,1; rivotril 0.5 mg: 1 / 2.0.0. When I was prescribed this medication, I began to be unable to speak well, as it was the first time that I was prescribed an antipsychotic medication. 

I was shaking a lot, especially in my arms and hands, my neck and back were in very bad shape. They had to feed me because I couldn’t open my mouth and chew, all because I had suddenly stopped taking diazepam. I stopped diazepam at 4.5mg, then they gave me akineton retard for tremors.

In 2009 I had another involuntary psychiatric admission in which I was prescribed Abilify, Risperidone, Xeristar, Rivotril and Akineton retard.

From 2009 to 2019, I assist in the mental health unit without having to voluntarily enter a hospital. During all that time they gave me 20 mg of Abilify and Akineton retard, and 3 more drugs. In total 5 different psychiatric medications.

Currently, in 2020 I’m suffering from akathisia. Akathisia causes me tremors in my legs, the need to always be on the move, and my legs also burn when I try to reduce the dose of the antipsychotic  Risperidone

The akathisia is constant, my back also hurts from withdrawal syndrome. I think the only solution to my problem is to stop the medication completely, but I cannot find a psychiatrist in Galicia to help me to discontinue this medication little by little. I’m currently taking:  Rivotril, Abilify, Risperidone, Cymbalta, and Akineton retard. I also have sexual dysfunction and priapism, and it’s important to mention again that my hands are constantly shaking.